Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 131, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2012, 1:14 PM EDT for 4 counties in North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2012, 1:14 PM EDT (17:14 UTC)
- Expired
- Jun 22, 2012, 2:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:25 PM EDT | TSTM WND DMG | 6 Sse Mc Grady, NC | MULTIPLE TREES DOWN ON HIGHWAY 18 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS51 KRNK 221714
SVRRNK
NCC005-009-189-193-221815-
/O.NEW.KRNK.SV.W.0131.120622T1714Z-120622T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
114 PM EDT FRI JUN 22 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN ALLEGHANY COUNTY IN NORTH CAROLINA...
SOUTHEASTERN ASHE COUNTY IN NORTH CAROLINA...
EAST CENTRAL WATAUGA COUNTY IN NORTH CAROLINA...
WESTERN WILKES COUNTY IN NORTH CAROLINA...
* UNTIL 215 PM EDT
* AT 112 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT...OR 4 MILES
EAST OF DEEP GAP...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DEEP GAP... NORTH WILKESBORO...
WILKESBORO... MC GRADY...
WILBAR... MULBERRY...
HALLS MILLS... MAPLE SPRINGS...
MILLERS CREEK... BUCK...
CRICKET... FAIRPLAINS...
WILKES COUNTY AIRPORT... ABSHERS...
DOCKERY... HAYS...
DARBY... SUMMIT...
FLEETWOOD... IDLEWILD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
3610 8148 3610 8151 3630 8153 3641 8105
3613 8102 3607 8140
TIME...MOT...LOC 1712Z 261DEG 15KT 3622 8143
$$
AS2 follow-up statements
651
WWUS51 KRNK 221730
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT FRI JUN 22 2012
NCC005-221825-
/O.CAN.KRNK.SV.W.0131.000000T0000Z-120622T1815Z/
ALLEGHANY NC-
130 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME SOUTHWESTERN ALLEGHANY COUNTY IN NORTH CAROLINA
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
3627 8148 3641 8105 3613 8102 3607 8140
TIME...MOT...LOC 1729Z 273DEG 11KT 3624 8143
$$
NCC009-189-193-221815-
/O.CON.KRNK.SV.W.0131.000000T0000Z-120622T1815Z/
ASHE NC-WILKES NC-WATAUGA NC-
130 PM EDT FRI JUN 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM
EDT FOR
EXTREME SOUTHEASTERN ASHE...WESTERN WILKES AND
EXTREME EAST CENTRAL WATAUGA COUNTIES...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUMMIT...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH WILKESBORO... WILKESBORO...
MC GRADY... WILBAR...
MULBERRY... HALLS MILLS...
MAPLE SPRINGS... MILLERS CREEK...
BUCK... CRICKET...
FAIRPLAINS... WILKES COUNTY AIRPORT...
ABSHERS... DOCKERY...
HAYS... SUMMIT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS NOW!
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
3627 8148 3641 8105 3613 8102 3607 8140
TIME...MOT...LOC 1725Z 273DEG 11KT 3624 8143
$$
AS160
WWUS51 KRNK 221814
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT FRI JUN 22 2012
NCC189-009-193-221824-
/O.EXP.KRNK.SV.W.0131.000000T0000Z-120622T1815Z/
ASHE NC-WILKES NC-WATAUGA NC-
214 PM EDT FRI JUN 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME SOUTHEASTERN ASHE...WESTERN WILKES AND
EXTREME EAST CENTRAL WATAUGA COUNTIES WILL EXPIRE AT
215 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3608 8142 3607 8144 3609 8145 3609 8147
3627 8148 3641 8105 3613 8102 3607 8140
TIME...MOT...LOC 1814Z 261DEG 15KT 3624 8143
$$
ASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:53 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 22, 10:53 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT FRI JUN 22 2012 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE SLIDING ACROSS THE AREA FROM THE WEST WILL CONTINUE THE THREAT FOR SHOWERS AND STORMS INTO THIS MORNING. A COLD FRONT WILL THEN SWEEP ACROSS THE AREA THIS AFTERNOON BRINGING MORE IN THE WAY OF WIDESPREAD SHOWERS AND STORMS. HIGH PRESSURE WILL RETURN TO THE AREA OVER THE WEEKEND BEFORE ANOTHER COLD FRONT APPROACHES ON MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT FRIDAY... LAST BIT SHOWERS FROM OVERNIGHT WAS MOVING THROUGH THE ALLEGHANY HIGHLANDS. NO CHANGES TO THE AFTERNOON FORECAST. AS OF 330 AM EDT FRIDAY... CLUSTERS OF CONVECTION CONTINUE TO LINGER EARLY THIS MORNING ASSOCIATED WITH LEFTOVER INSTABILITY PER 500-1000 J/KG MUCAPES AND DEEP MOISTURE IN PLACE UNDER A PASSING WEAK 5H VORT LOBE. MODELS GRNLY HAVING A TOUGH TIME DEPICTING THIS ACTIVITY ATTM WITH MOST SHOWING THINGS DRYING UP BY DAYBREAK WHICH APPEARS TOO QUICK. THUS WILL INIT WITH LINGERING CHANCE POPS ESPCLY WEST AND MORE CLOUDS GIVEN CANOPY OFF LATEST IR PICS. OTRW NOT A LOT OF CHANGE TO THE GOING FCST TODAY WITH THE UPSTREAM COLD FRONT PROGGED TO DIVE SE TO NEAR THE WESTERN SLOPES BY MIDDAY BEFORE BASICALLY JUMPING EAST TO THE RESIDUAL PIEDMONT LEE TROF THIS AFTERNOON. GUIDANCE SHOWING BEST UVV AHEAD OF THE FRONT ACROSS THE FAR WEST AND BLUE RIDGE INITIALLY...LIKELY WHERE THE CURRENT COVERAGE FADES...THEN MORE SO PIEDMONT AND POINTS EAST LATER ON WHERE BEST INSTABILITY AND THETA-E WILL RESIDE. JUST HOW ORGANIZED BANDS OF TSRA BECOME A BIT IFFY AS THE LOW LEVEL FLOW ALOFT TURNS WESTERLY WHILE WINDS ALOFT NOT ALL THAT IMPRESSIVE FOR SVR EXCEPT EAST WHERE SEEING MORE DRY AIR ALOFT. ALSO BEST SUPPORT WITH THE 5H TROF REMAINS TO THE NORTH WHILE INSTABILITY KEY GIVEN EARLY CLOUDS WEST. THUS PLAN TO KEEP LIKELY POPS GOING FOR THE MOST PART WESTERN HALF DESPITE PROGGED WEAKER INSTABILITY AND CHANCE SE WHERE OUTSIDE OF EARLY PULSE STORMS...THE MAIN AXIS MAY BE SLOW TO ARRIVE UNTIL LATE. HIGH TEMPS SHOULD BE A LITTLE COOLER ESPCLY WEST WHILE COULD STILL SOAR WELL INTO THE 90S PIEDMONT IF THE FRONT IS EVEN SLOWER. DID LOWER HIGHS A LITTLE WEST GIVEN A CLOUDY START AND EARLIER CONVECTIVE POTENTIAL. OTRW FOLLOWING MORE IN LINE WITH THE MET VALUES OUTSIDE OF THE FAR SE WHERE THE WARMER MAV LIKELY BETTER. FRONT SLIDES TO THE EAST THIS EVENING TAKING DEEP MOISTURE OUT OF THE AREA AFTER MIDNIGHT IF NOT SOONER. MAY NEED A PERIOD OF LIKELY POPS EAST PENDING AFTERNOON TRENDS OTRW HIGH CHANCE COVERAGE INTO THE EVENING TAPERING FROM WEST TO EAST BY MIDNIGHT. GRADUAL FILTERING OF DRY AIR IN FROM THE NW SHOULD ACT TO PRODUCE SLOW CLEARING OVERNIGHT WITH ONLY SOME LEFTOVER PATCHY FOG PER RESIDUAL MOISTURE. SHOULD BE A BIT MORE COMFORTABLE ESPCLY MOUNTAINS REGARDING LOWS AS THE 85H FRONT LOOKS TO CROSS THE REGION ALLOWING PERHAPS SOME 50S IN THE VALLEYS...WHILE THE EAST STAYS WARM/MUGGY WITH TEMPS IN THE MID/UPR 60S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... A COLD FRONT WILL MOVE SOUTHEAST OF OUR AREA AND STALL ACROSS THE CAROLINAS. HIGH PRESSURE ACROSS THE OHIO VALLEY WILL BUILD SOUTH INTO OUR REGION BEHIND THE FRONT. DRIER AND LESS HUMID AIR WILL PUSH INTO OUR REGION. HIGH TEMPERATURES SATURDAY WILL RANGE FROM AROUND 80 IN THE MOUNTAINS TO THE LOWER 90S IN THE SOUTHEAST. AS THE HIGH MOVES EAST SATURDAY NIGHT AND SUNDAY...THERE IS ENOUGH LOW LEVEL SOUTHEAST FLOW AND INSTABILITY TO MAINTAIN THE LIGHT PROBABILITY OF PRECIPITATION ON SUNDAY...ESPECIALLY ALONG THE SOUTHERN BLUE RIDGE. LOW TEMPERATURES SATURDAY NIGHT WILL VARY FROM THE UPPER 50S IN THE WEST TO THE MID 60S IN THE SOUTHEAST. BLEND MOS FOR HIGHS ON SUNDAY WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE PIEDMONT. PLAYED LOWS SUNDAY NIGHT WARMER THAN SATURDAY NIGHT...FROM AROUND 60 IN THE MOUNTAINS TO THE UPPER 60S IN THE SOUTHEAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 115 PM EDT THURSDAY... MODELS IN GOOD AGREEMENT DRAGGING WEAK FRONT THROUGH THE APPALACHIAN REGION ON MONDAY AS THE NE US TROUGH DEEPENS IN RESPONSE TO OVERALL AMPLIFYING LONG WAVE PATTERN ACROSS NORTH AMERICA...WITH VERY STRONG RIDGE NEAR ROCKIES AND WESTERN PLAINS STATES. TRENDED POPS UPWARD FROM SLIGHT CHC INTO THE LOW CHC CATEGORY FOR MONDAY. AS THE TROUGH DEEPENS OVER THE NE US...THIS SHOULD BRING IN SOMEWHAT COOLER AND DRIER AIR MASS FOR MUCH OF THE REST OF THE WEEK...WITH SOME SIGNS OF THE PATTERN BREAKING DOWN SLOWLY TOWARD THE END OF NEXT WEEK. AS THE CENTRAL US RIDGE FLATTENS AND NE US TROUGH LIFTS AND WEAKENS SOMEWHAT...THIS COULD ALLOW SOME MOISTURE RETURN OR THE POSSIBILITY OF THE REMNANTS OF ORGANIZED CONVECTIVE SYSTEMS WELL TO SNEAK INTO THE WEST SLOPES OF APPALACHIANS IN NW FLOW...PERHAPS AS EARLY AS NEXT THURSDAY. GFS IS FASTER TO LIFT THIS TROUGH OUT SO LEANS MORE TOWARD THE RETURN MSTR IDEA WITH W OR SW FLOW...WHILE ECMWF HAS MORE NW FLOW BUT INDICATES A PRETTY GOOD S/WV HEADED TOWARDS US THURSDAY. THIS HAVE PUT IN A SLIGHT CHC POP STARTING WED NIGHT AND INTO THURS. FINALLY...KEEPING AN EYE ON POTENTIAL TROPICAL DEVELOPMENT IN THE GULF...AND MODELS OF COURSE HAVE A VARIETY IDEAS ABOUT HOW STRONGLY THIS WILL DEVELOP AND WHERE IT WILL ULTIMATELY TRACK. CONSENSUS IS THAT THIS WILL REMAIN TO OUR SOUTHEAST AS IT TRACKS ACROSS FLORIDA AND OUT INTO THE ATLANTIC...BUT SOME SOLNS SUGGEST STRONGER DEVELOPMENT IN THE GULF AND IMPACTING TX TO LA COASTLINES...WHICH COULD MEAN EVENTUALLY SOME OF THIS MOISTURE GETS INTO APPALACHIAN REGION...BUT THIS WOULD LIKELY BE BEYOND DAY 7...AND WOULD ALSO DEPEND ON SOME PROGRESSION OF THE LARGE SCALE PATTERN BY THEN. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... AS OF 635 AM EDT FRIDAY... SCATTERED CONVECTION CONTINUES OVER THE NW ATTM WITH MORE ISOLATED NATURE COVERAGE ELSW OVER THE MOUNTAINS. EXPECT SOME OF THIS TO LINGER INTO MID MORNING WITH SHRA/TSRA POSSIBLY AFFECTING KLWB/KBLF FOR THE MOST PART WHERE BRIEF MVFR/IFR IN RAIN POSSIBLE. OTRW STILL LOOKING FOR A GRADUAL EROSION OF THE CURRENT MID/LOW CLOUDS WITH THIS CANOPY MIXING OUT TO A BKN CU FIELD OVER THE MOUNTAINS BY MIDDAY...AND SCTD-BKN CU OUT EAST. THIS SHOULD ALLOW FOR A PERIOD OF VFR WEST OF THE BLUE RIDGE THIS MORNING ONCE PATCHY MVFR/IFR FOG FADES AND MAINLY VFR OUT EAST THRU EARLY OR MID AFTERNOON. STILL A BIT UNCERTAIN AS TO TIMING AND EXACT LOCATION OF RENEWED CONVECTION THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NW. MOST LATEST GUIDANCE TRENDING TOWARD ADDED SCTD COVERAGE ALONG THE BLUE RIDGE WITH A SECONDARY AREA AFFECTING THE WESTERN MOUNTAINS EARLY ON BEFORE THE MAJORITY OF THE SHRA/TSRA JUMP TOWARD KDAN/KLYH AND POINTS EAST LATE. THEREFORE KEPT SHRA IN THE TAF WITH VCTS AT ALL SITES BY EARLY AFTERNOON...THEN DIMINISHING TO MORE SHRA NATURE BEHIND THE FRONT BY THIS EVENING. EXPECT MOST RAINFALL TO TAPER DURING THE EVENING...WITH MVFR FOG FORMATION LIKELY AFTER SUNSET GIVEN MOISTURE AROUND AND CLEARING SKIES. HOWEVER WESTERLY WINDS WILL LIKELY CAUSE LOW CLOUDS TO BANK UP AGAINST THE WESTERN SLOPES RESULTING IN MVFR CONDITIONS AT KBLF AND/OR IFR IN FOG/LOW CLOUDS AT KLWB LATE TONIGHT AS WELL. ELSW THINKING MAINLY VFR AFTER MIDNIGHT WITH A RETURN OF MVFR IN FOG ACROSS THE EAST BY DAYBREAK SATURDAY. HIGH PRESSURE RETURNS FOR THE WEEKEND WITH MAINLY VFR CONDITIONS. LATE NIGHT MOUNTAIN AND VALLEY FOG IS EXPECTED. ANOTHER FRONT WILL MOVE THROUGH THE AREA ON MONDAY. EXPECT A RETURN OF SCATTERED SHOWERS AND STORMS. VFR THEN RETURNS UNDER HIGH PRESSURE ON TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...SK AVIATION...DS/JH/WP
Hazardous weather outlook, Jun 22, 12:49 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1249 PM EDT FRI JUN 22 2012 NCZ004>006-VAZ022>024-032>035-043>047-058-059-231100- STOKES-ROCKINGHAM-CASWELL-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018>020-VAZ007-009>020-WVZ042>045-231100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1249 PM EDT FRI JUN 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 9:54 AM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 AM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SSE LYNCHBURG CITY 37.41N 79.15W
06/21/2012 CITY OF LYNCHBURG VA 911 CALL CENTER
TREES DOWN ON 10TH STREET. ROAD WAS CLOSED BRIEFLY.
&&
FISHERLocal storm report, Jun 22, 10:14 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1014 AM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 E FOREST 37.36N 79.25W
06/21/2012 CITY OF LYNCHBURG VA TRAINED SPOTTER
MULTIPLE TREES DOWN OFF OF ENTERPRISE DRIVE.
&&
FISHERLocal storm report, Jun 22, 10:19 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT FRI JUN 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 3 ENE PRINCETON 37.39N 81.05W
06/21/2012 MERCER WV DEPT OF HIGHWAYS
TREE DOWN EADS MILL ROAD NEAR MELROSE SQUARE
0747 PM TSTM WND DMG 5 SSW CAMP CREEK 37.42N 81.14W
06/21/2012 MERCER WV DEPT OF HIGHWAYS
TREE DOWN ON US 19 BETWEEN SPANISHBURG AND KEGLEY
&&
FISHERSpecial weather statement, Jun 22, 12:32 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1232 PM EDT FRI JUN 22 2012
NCZ018-019-221730-
WATAUGA NC-WILKES NC-
1232 PM EDT FRI JUN 22 2012
...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL
WEATHER STATEMENT FOR
SOUTHEASTERN WATAUGA AND WESTERN WILKES COUNTIES UNTIL 130 PM EDT...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MAPLE SPRINGS...OR 7 MILES
SOUTHEAST OF DEEP GAP...MOVING SOUTH AT 5 MPH.
VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MAPLE SPRINGS AND SUMMIT AROUND 1235 PM EDT.
DARBY AROUND 115 PM EDT.
ELKVILLE AROUND 130 PM EDT.
LAT...LON 3608 8142 3608 8145 3609 8145 3609 8147
3610 8150 3610 8151 3612 8154 3611 8158
3613 8163 3622 8150 3635 8123 3619 8101
3606 8139
TIME...MOT...LOC 1630Z 338DEG 3KT 3618 8141
SKSpecial weather statement, Jun 22, 12:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1243 PM EDT FRI JUN 22 2012 NCZ004-VAZ032-221715- STOKES NC-PATRICK VA- 1243 PM EDT FRI JUN 22 2012 ...THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL STOKES AND SOUTHEASTERN PATRICK COUNTIES UNTIL 115 PM EDT... AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUART. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STRONG THUNDERSTORM WILL BE NEAR... STUART AROUND 1250 PM EDT. CRITZ AROUND 115 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3664 8038 3677 8023 3666 8006 3654 8020 TIME...MOT...LOC 1638Z 313DEG 2KT 3666 8025 AS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:32 PM EDT | Special Weather Statement | RNK | Wilkes | 58 min |
| Jun 22, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 60 min |
| Jun 22, 2:47 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 73 min |
| Jun 22, 6:39 PM EDT | Special Weather Statement | RNK | Watauga | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.